We report an unusual case of severe abdominal arterial thrombosis in a young woman using oral desmopressin. Only a few cases with cerebrovascular accidents and coronary syndromes have been described so far, which could be attributed to intravenous administration of desmopressin. Because extensive diagnostic and laboratory investigations for (un)common coagulation disorders could not identify an alternative explanation associated with arterial thrombosis, we hypothesise that desmopressin in an oral dose of at least 200. ug once daily must have been sufficient to cause this dramatic vascular complication. Supportive of our hypothesis, we found remarkably high levels of factor VIII activity, Von Willebrand factor (vWF) antigen and vWF ristocetin cofactor activity (268%, 740%, 590% respectively). To the best of the authors' knowledge, this is the first report suggesting a relationship between oral desmopressin use and life-threatening abdominal arterial thrombosis.